Mississippi, 2004Damaging Wind in Mississippi, December 7, 2004
December 7, 2004 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 7, 6:20 AM CST, 40 minutes earlier.
Area forecast discussion, Dec 7, 6:20 AM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
620 AM CST TUE DEC 07 2004
.SHORT TERM...PRE-FRONTAL SQUALL LINE WAS TRACKING EASTWARD INTO THE
WESTERN HALF OF THE FORECAST AREA THIS MORNING. LOOKS LIKE LINE WILL
REMAIN INTACT FOR ALL VERIFICATION STATES TO SEE MEASURABLE RAIN
TODAY. THUS...WILL UPDATE ZONES AND MENTION CATEGORICAL COVERAGES
CENTRAL AND EASTERN ZONES. WE HAVE BEEN SEEING BOWING LINE
SEGMENTS...OVER THE NORTHWESTERN ZONES...SUGGESTING HIGH WINDS
MIXING DOWN FROM ALOFT. POSSIBILITY OF SEVERE WEATHER WILL BE
MAINTAINED FOR THE MORNING...WITH GREATEST THREAT BEING STRAIGHT
LINE WIND DAMAGE. LATEST DOPPLER WEATHER RADAR LOW LEVEL WIND
PROFILES DOES SHOW 40-50 KNOTS OF SOUTHWEST FLOW OFF THE SURFACE.
LATEST ZONES WILL CALL FOR A BREEZY DAY AS WELL. /10
********************PREVIOUS DISCUSSION**************************
UPPER ENERGY...DRIVING THE FRONT INTO THE DEEP SOUTH...IS LIFTING
RAPIDLY UP INTO THE UPPER MIDWEST...THEN FORECAST INTO CANADA BY
TONIGHT. FRONT SLOWS DOWN AS MID LEVEL ENERGY WELL TO THE NORTH
LIFTS AWAY. THIS HAS IMPLICATIONS ON THE LOCAL FORECAST. BOUNDARY
LAYER WINDS ARE FORECAST TO CONTINUE VEERING...BECOMING MORE ALIGNED
WITH THE FRONT. AS THIS OCCURS...HELICITIES ARE FORECAST TO LOWER
ALONG SLOWING FRONTAL BOUNDARY THROUGH THE COURSE OF THE DAY.
BOUNDARY MOVES TO JUST OFFSHORE BY TONIGHT...WHERE IT EVENTUALLY
STALLS. FRONT QUICKLY RETURNS NORTHWARD AS A WARM FRONT BY WEDNESDAY
NIGHT AS NEXT UPPER TROF SHARPENS UP OVER THE PLAINS AND TRACKS
EASTWARD. NEXT FRONT APPROACHES THURSDAY. LATEST GFS SOLUTION SHOWS
A SIGNAL OF CONCENTRATED DEEP LAYER LIFT ALONG AND AHEAD OF THIS
FRONT... WHICH BRINGS A RETURN TO HIGH PRECIPITATION COVERAGES
THURSDAY.
&&
.EXTENDED...CHANGES ON THE WAY TO MORE DECEMBER LIKE WEATHER. UPPER
TROF KICKS EASTWARD OFF INTO THE WESTERN ATLANTIC BRINGING A COOLER
AIRMASS INTO THE AREA...THANKS TO BUILDING HIGH PRESSURE IN THE WAKE
OF LATE WEEK FRONT. REINFORCING SHOT OF COLDER AIR COMES INTO AREA
EARLY NEXT WEEK WITH STRONG CANADIAN HIGH PRESSURE BUILDING
SOUTHEAST THROUGH THE HEART OF THE COUNTRY. /10
&&
.MARINE...CHANGES WILL BE RELATIVELY MINOR TO THE MARINE PACKAGE
THIS MORNING. 15 TO 20 KT SOUTH TO SOUTHWEST WINDS AND 4 TO 6 FT
SEAS WITH SMALL CRAFT EXERCISE CAUTION WORDING FOR TODAY. FRONT
MOVES INTO THE COASTAL WATERS LATE TODAY AND STALLS OVER THE
SOUTHEASTERN ZONES TONIGHT. NEXRAD VAD WIND PROFILES SHOW 40 KT
WINDS IN THE LOWEST 3 THOUSAND FEET...AND WE MAY SEE SOME OF THIS
MIX DOWN WITH STRONGER CELLS LATER THIS MORNING AS THE LINE OF
THUNDERSTORMS MOVES IN FROM THE WEST. WILL WORD FOR SOME STORMS
POSSIBLY STRONG TODAY. /05
&&
.FIRE...NO CONCERNS AT THIS TIME.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 77 56 72 64 / 60 10 20 40
PENSACOLA 77 58 72 64 / 60 10 20 30
DESTIN 77 63 72 65 / 50 10 20 20
EVERGREEN 76 54 72 59 / 90 10 20 50
WAYNESBORO 75 50 72 59 / 50 10 20 50
CAMDEN 76 50 72 59 / 90 10 20 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
Hazardous weather outlook, Dec 7, 6:15 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CST TUE DEC 7 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-072000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
615 AM CST TUE DEC 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
A LINE OF THUNDERSTORMS WILL MOVE OUT OF SOUTHEAST MISSISSIPPI AND
ACROSS SOUTHWEST ALABAMA THROUGH THE MID MORNING HOURS AND INTO
SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE FROM MID TO
LATE MORNING.
SOME OF THE THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA COULD BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES
THROUGH THE MID MORNING HOURS. AS THE LINE MOVES EAST...THE THREAT
OF SEVERE STORMS IS EXPECTED TO DIMINISH.
THIS LINE OF THUNDERSTORMS WILL PRECEDE A COLD FRONT THAT IS
FORECAST TO MOVE TO THE CENTRAL GULF COAST REGION AND STALL LATE
TODAY INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A SMALL CHANCE OF THUNDERSTORMS CONTINUES THROUGH THE MIDDLE OF THE
WEEK AS THE FRONT STALLS NEAR THE AREA.
THE NEXT IN A SERIES OF COLD FRONTS IS FORECAST TO PASS
THROUGH LATE IN THE WEEK...BRINGING AND END TO THE THUNDERSTORM
THREAT FOR THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED
OVER INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA
TOWARD MORNING.
In the hours before
Special weather statement, Dec 7, 4:40 AM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
440 AM CST TUE DEC 7 2004
ALZ051-MSZ067-075-076-078-079-071145-
CHOCTAW-GEORGE-STONE-PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...BUTLER...LEAKESVILLE...LUCEDALE...NEW
AUGUSTA...WAYNESBORO AND WIGGINS...
443 AM CST TUE DEC 7 2004
...LINE OF STRONG THUNDERSTORMS APPROACHING CHOCTAW...GEORGE...
STONE...PERRY...GREENE AND WAYNE COUNTIES...
AT 443 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 21 MILES NORTHWEST OF HIWANNEE TO 56 MILES WEST
OF WIGGINS...AND MOVING EAST AT 25 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WHISTLER...STRENGTHFORD...HIWANNEE...RHODES...BOICE...MELVIN AND
HINTON THROUGH 545 AM CST.
THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF STRONG WIND
GUSTS FROM 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS
OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SOME OF THESE
STORMS HAVE THE POTENTIAL OF BECOMING SEVERE. LISTEN FOR THE LATEST
STATEMENTS AND POSSIBLE WARNINGS AS THIS LINE OF THUNDERSTORMS
APPROACH.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
10
Thunderstorm Wind, Stone
- When
- December 7, 7:00 AM CST to 7:03 AM CST
- Where
- Stone County, Perkinston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.783, -89.133
High winds from a thunderstorm damaged several campers at a recreational vehicle center near Perkinston.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, December 7, 20041 injured · $1.7 million · F2 · 65 events
- Flood in Tennessee, December 7, 20041 death · 1 event
- Tornadoes and Damaging Wind in Mississippi, December 7, 2004$125,000 · F2 · 3 events
- Tornado in Alabama, December 7, 2004$30,000 · F2 · 1 event
- High Wind in Ohio, December 7, 2004$380,000 · 57 kt wind · 20 events
- Damaging Winds in Louisiana, December 7, 2004$214,000 · 75 kt wind · 10 events
- High Wind in New York, December 7 to 8, 2004$235,000 · 54 kt wind · 8 events
- Strong Wind in Ohio, December 7, 2004$95,000 · 8 events
- High Wind in Pennsylvania, December 7, 2004$55,000 · 50 kt wind · 3 events
- Damaging Wind in Louisiana, December 7, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Indiana, December 7, 2004$15,000 · F0 · 1 event
- High Wind in Oregon, December 7 to 8, 200493 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428129.